EconPapers    
Economics at your fingertips  
 

Markov Perfect Equilibria in Repeated Asynchronous Choice Games

Roger Lagunoff and Hans Haller
Additional contact information
Hans Haller: Virginia Polytechnic Institute and State University

Game Theory and Information from University Library of Munich, Germany

Abstract: This paper examines the issue of multiplicity of equilibria in alternating move repeated games with two players. Such games are canonical models of environments with repeated, asynchronous choices due to inertia or replacement. We focus our attention on Markov Perfect equilibria (MPE). These are Perfect equilibria in which individuals condition their actions on payoff-relevant state variables. Our main result is that the number of Markov Perfect equilibria is generically finite with respect to stage game payoffs. This holds despite the fact that the stochastic game representation of the alternating move repeated game is "non-generic" in the larger space of state dependent payoffs. We also compare the MPE to non-Markovian equilibria and to the (trivial) MPE of standard repeated games. Unlike the latter, it is often true when moves are asynchronous that Pareto inferior stage game equilibrium payoffs cannot be supported in MPE. Also, MPE can be constructed to support cooperation in a Prisoner's Dilemma despite limited possibilities for constructing punishments.

Keywords: repeated games; asynchronous choice; turn-taking games; stochastic games; Markov Perfect equilibria; genericity (search for similar items in EconPapers)
JEL-codes: C72 C73 (search for similar items in EconPapers)
Date: 1997-07-05
Note: Type of Document - LaTex; prepared on IBM PC ; to print on HP;
References: Add references at CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
https://econwpa.ub.uni-muenchen.de/econ-wp/game/papers/9707/9707006.pdf (application/pdf)
https://econwpa.ub.uni-muenchen.de/econ-wp/game/papers/9707/9707006.ps.gz (application/postscript)

Related works:
Journal Article: Markov Perfect equilibria in repeated asynchronous choice games (2010) Downloads
Working Paper: Markov Perfect Equilibria in Repeated Asynchronous Choice Games (2006) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wpa:wuwpga:9707006

Access Statistics for this paper

More papers in Game Theory and Information from University Library of Munich, Germany
Bibliographic data for series maintained by EconWPA ( this e-mail address is bad, please contact ).

 
Page updated 2025-03-20
Handle: RePEc:wpa:wuwpga:9707006